Alert archive / Oregon / Gale Warnings in 2009

Gale Warning 9, NWS Medford, OR

February 24, 2009

NWS Medford, OR issued this gale warning at Feb 24, 2009, 4:26 AM PST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 24, 2009, 4:26 AM PST (12:26 UTC)
Expired
Feb 24, 2009, 7:00 AM PST
In force
3 hr
Issued by
NWS Medford, OR

The text

As transmitted, in the capitals the NWS used until 2016.

883 
WHUS76 KMFR 241226
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
426 AM PST TUE FEB 24 2009

PZZ350-356-370-376-241515-
/O.EXP.KMFR.GL.W.0008.000000T0000Z-090224T1200Z/
/O.NEW.KMFR.GL.W.0009.090224T1226Z-090224T1500Z/
/O.CON.KMFR.SE.W.0009.000000T0000Z-090225T0000Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM-
426 AM PST TUE FEB 24 2009

...GALE WARNING IN EFFECT UNTIL 7 AM PST THIS MORNING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 7 AM PST THIS MORNING. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON.

SOUTHWEST GALES OF 35 KT WITH GUSTS TO 45 KT EARLY THIS MORNING
WILL EASE TO 20 TO 25 KT WITH GUSTS TO 35 KT BY THIS AFTERNOON.

COMBINED SEAS OF 14 TO 18 FT AT 9 SECONDS EARLY THIS MORNING WILL
SUBSIDE TO 11 TO 14 FT AT 9 SECONDS BY THIS AFTERNOON. SEAS WILL
THEN SUBSIDE TO 8 TO 10 FT AT 9 SECONDS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

DW
1 follow-up statement
225 
WHUS76 KMFR 241510
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
710 AM PST TUE FEB 24 2009

PZZ350-356-370-376-250015-
/O.EXP.KMFR.GL.W.0009.000000T0000Z-090224T1500Z/
/O.NEW.KMFR.SI.Y.0027.090224T1510Z-090225T0400Z/
/O.CON.KMFR.SE.W.0009.000000T0000Z-090225T0000Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM-
710 AM PST TUE FEB 24 2009

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 8 PM PST THIS
EVENING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 8 PM PST THIS
EVENING. THE GALE WARNING IS NO LONGER IN EFFECT. A HAZARDOUS
SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

SOUTHWEST WINDS WILL PERSIST AT 25 TO 30 KT WITH GUSTS TO 40 KT
THIS MORNING THEN EASE TO 20 TO 25 KT WITH GUSTS TO 35 KT FOR THIS
AFTERNOON AND EVENING.

COMBINED SEAS OF 13 TO 17 FT AT 9 SECONDS THIS MORNING WILL
SUBSIDE TO 11 TO 14 FT AT 9 SECONDS BY THIS AFTERNOON. SEAS WILL
THEN SUBSIDE TO 8 TO 10 FT AT 9 SECONDS TONIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

DW

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Feb 24, 1:02 AM PST, 3 hours 24 minutes earlier.

Area forecast discussion, Feb 24, 1:02 AM PST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
102 AM PST TUE FEB 24 2009

.DISCUSSION...00Z NGM/NAM/GFS IN.

SATELLITE IMAGERY SHOWS A VERY WRAPPED UP LOW NOW ONSHORE OVER
WASHINGTON THE FIRST WRAPAROUND FRONT OVER NORTHWEST OREGON AND
THE SECOND WRAPAROUND THROUGH CENTRAL OREGON DOWN INTO NORTHERN
CALIFORNIA.

THE LARGE-SCALE PATTERN WILL CHANGE LITTLE OVER THE COMING WEEK
WITH A STRONG LOW NEAR HUDSON BAY...A MEAN UPPER TROUGH OFF THE
WEST COAST...AND A BROAD FLAT RIDGE OVER MOST OF THE U.S. THIS
SUGGESTS AN OVERALL WET PATTERN FOR THE MEDFORD CWA WITH WARMER
THAN NORMAL TEMPERATURES.

THE SMALLER SCALE FEATURES WILL PROVIDE THE VARIATIONS IN THE
WEATHER OVER THE NEXT WEEK. THE WRAPAROUND FRONT MENTIONED ABOVE
WILL STALL OVER OREGON TODAY AS IT BECOMES PARALLEL TO THE UPPER
LEVEL FLOW. IT WILL REMAIN THERE INTO WEDNESDAY NIGHT. MOST OF THE
PRECIPITATION WILL FALL IN AREAS THAT GET UPSLOPE SOUTHWESTERLY
FLOW...THE COAST...COAST RANGE...THE SISKIYOUS AND...TO A LESSER
EXTENT...THE CASCADES. SNOW LEVELS WILL BE QUITE HIGH TOO.

ENERGY DIVING DOWN THE BACKSIDE OF THE LONG WAVE TROUGH WILL
CAUSE IT TO REDIG OFFSHORE BEGINNING THIS AFTERNOON. EVENTUALLY
THE TROUGH WILL SHEAR AND THE CUTOFF LOW WILL MOVE SLOWLY
EAST...OVER NORTHERN OREGON THURSDAY NIGHT. THE ASSOCIATED FRONT
WILL MOVE IN THURSDAY.  WHILE THIS WILL PUSH THE STALLED FRONT OUT
OF THE AREA...IT WILL ALSO BRING ANOTHER ROUND OF PRECIPITATION
AND COLDER AIR AS WELL.

SHOWERS ASSOCIATED WITH THIS LOW WILL PERSIST THROUGH THURSDAY
NIGHT INTO FRIDAY. A RIDGE WILL BRING A SHORT BREAK IN THE ACTION FRIDAY
NIGHT...BUT YET ANOTHER SYSTEM WILL MOVE IN SATURDAY...THIS ONE
FROM THE SOUTHWEST. MORE SYSTEMS...ABOUT 24 HOURS APART...WILL
PARADE THROUGH RIGHT THROUGH NEXT TUESDAY.

&&

.AVIATION...AREAS OF MVFR CIGS/VSBYS AND TERRAIN
OBSCURATION...MOSTLY FROM THE CASCADES WEST...WILL PERSIST
THROUGH TUESDAY NIGHT WITH A FRONT STALLED OVER THE AREA.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.

PACIFIC COASTAL WATERS...GALE WARNING UNTIL 4 AM PST TUESDAY FOR
        PZZ350-PZZ356-PZZ370-PZZ376.
     HAZARDOUS SEAS WARNING UNTIL 4 PM PST TUESDAY FOR PZZ350-PZZ356-
        PZZ370-PZZ376.

15/15/16
Hazardous weather outlook, Feb 23, 7:29 PM PST, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
729 PM PST MON FEB 23 2009

CAZ081-250330-
CENTRAL SISKIYOU COUNTY-
729 PM PST MON FEB 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 7:10 AM PSTSmall Craft Advisory for WindsMFR15 hr
Feb 24, 2:31 PM PSTSmall Craft Advisory for Hazardous SeasMFR7 hr
Feb 24, 2:22 PM PSTWinter Storm WatchMFRSiskiyou12 hr

Nearby

Gale Warnings in Oregon, 2009Every gale warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.